Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Wichita, KS

April 29, 2010Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2010, 9:54 PM CDT for Barton County, Kansas. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2010, 9:54 PM CDT (02:54 UTC)
Expired
Apr 29, 2010, 11:00 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Barton County, KS

The radar

The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:55 PM CDTTSTM WND GST 60Great Bend, KS
Apr 29, 9:56 PM CDTHAIL 1Pawnee Rock, KS
Apr 29, 11:04 PM CDTHAIL 14 S Claflin, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 4:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4366 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS53 KICT 300254
SVRICT
KSC009-300400-
/O.NEW.KICT.SV.W.0039.100430T0254Z-100430T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT THU APR 29 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE   
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS      
  LOCATED NEAR PAWNEE ROCK...OR 8 MILES SOUTHWEST OF GREAT           
  BEND...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...ELLINWOOD AND GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR CENTRAL KANSAS.

LAT...LON 3833 9903 3852 9848 3838 9847 3825 9848
      3825 9901 3826 9903 3832 9903
TIME...MOT...LOC 0253Z 246DEG 42KT 3831 9892
WIND...HAIL 60MPH 1.00IN

$$

KLEINSASSER
2 follow-up statements
116 
WWUS53 KICT 300318
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT THU APR 29 2010

KSC009-300400-
/O.CON.KICT.SV.W.0039.000000T0000Z-100430T0400Z/
BARTON KS-
1018 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARTON COUNTY UNTIL 1100 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ELLINWOOD...OR 11 MILES EAST OF GREAT BEND...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN BARTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3833 9903 3852 9848 3838 9847 3825 9848
      3825 9901 3826 9903 3832 9903
TIME...MOT...LOC 0319Z 246DEG 42KT 3843 9856
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN
036 
WWUS53 KICT 300347
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT THU APR 29 2010

KSC009-300400-
/O.CON.KICT.SV.W.0039.000000T0000Z-100430T0400Z/
BARTON KS-
1047 PM CDT THU APR 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARTON COUNTY UNTIL 1100 PM CDT...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GREAT BEND...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLINWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3833 9903 3852 9848 3838 9847 3825 9848
      3825 9901 3826 9903 3832 9903
TIME...MOT...LOC 0347Z 237DEG 40KT 3832 9873
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:25 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 29, 9:25 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT THU APR 29 2010

.UPDATE...
COLD FRONT NOW ENTERING NW CORRIDOR OF KICT COUNTRY THIS EVENING
WITH SVR TSRA ERUPTING IN RESPONSE TO RETREATING DRY LINE. WITH
ECHO-TRAINING ALREADY IN PROGRESS FLASH FLOODING WILL CERTAINLY
BECOME AN INCREASING CONCERN. KRSL MEASURED 0.53 INCH IN 33 MINS
FROM 820-853PM CDT. HAVE RAMPED UP POPS CONSIDERABLY OVER CNTRL KS
FOR REMAINDER OF THE NIGHT WITH 60-70% ASSIGNED REFLECTIVE OF COLD
FRONTAL POSITIONING. WIND ADVISORY CURRENTLY IN EFFECT FOR ALL OF
SC & SE KS AS WELL AS THE SE HALF OF CNTRL KS WILL LIKELY REQUIRE
EXTENSION. WILL NO DOUBT CONTINUE TO MONITOR.

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
IMMEDIATE FOCUS IS ON SLY WINDS OF 22-30KTS OVER MOST TERMINALS
WITH KRSL THE SOLE EXCEPTION DUE NO DOUBT TO CLOSER PROXIMITY TO
SE-MOVG COLD FRONT. AT 29/23Z THE COLD FRONT EXTENDED FROM NEAR
KAUH SW TO BETWEEN KHYS & KRSL TO JUST NW OF KGCK. AS COLD FRONT
VENTURES FURTHER SE INTO A MORE MOIST ENVIRONMENT EXPECT TSRA TO
INCREASE OVER CNTRL & SC KS WHERE MVFR CIGS & VSBYS ARE LIKELY.
LOCALIZED IFR VSBYS ARE POSSIBLE WITH HEAVIEST SHRA WITH GREATEST
POTENTIAL FOR SUCH VSBYS OCCURRING OVER KSLN FROM 30/09Z-30/15Z.
TSRA NOT EXPECTED TO REACH SC KS TIL ~30/11Z WHEN THE FRONT SHOULD
DECELERATE & PERHAPS STALL AS PRIMARY UPR-DECK SHORT WAVE SCOOTS
NE TOWARD LAKE SUPERIOR.

&&

PREV DISCUSSION... /ISSUED 339 PM CDT THU APR 29 2010/

DISCUSSION...

MAIN FORECAST CONCERNS ARE STRONG WINDS THROUGH THE NIGHT...AND RAIN/SEVERE
WEATHER CHANCES THROUGH THE WEEKEND.

TONIGHT-SATURDAY:
UPPER LEVEL LOW IS MOVING ACROSS THE ROCKIES TOWARD THE PLAINS...AND
STRONG SOUTHERLY WINDS CONTINUE ACROSS THE AREA. A LINE OF CUMULUS
HAS BEGUN TO DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON...WITH
MID-LEVEL FORCING AS WELL AS SOME WEAK SURFACE CONVERGENCE. THE
SURFACE FRONT IS STILL BACK ACROSS WESTERN KANSAS...WEST OF HILL
CITY AND DODGE CITY. SURFACE WINDS ARE QUITE STRONG ACROSS MUCH OF
THE AREA...AND WILL LIKELY CONTINUE THROUGH THE NIGHT. NOT VERY
CERTAIN AT THIS TIME WHETHER OR NOT THEY WILL REMAIN GUSTY ENOUGH TO
KEEP A WIND ADVISORY OUT...SO WILL LET THE EVENING SHIFT TAKE A
CLOSER LOOK.

SEVERE WEATHER CHANCES ACROSS CENTRAL KANSAS STILL LOOK LIKE A GOOD
BET WITH SUPERCELLS LIKELY...ESPECIALLY DURING THE EVENING HOURS.
THE FIRST ROUND OF STORMS IS THEN EXPECTED TO MOVE OFF TO THE
NORTHEAST...AND ADDITIONAL STORMS COULD DEVELOP OVERNIGHT AND
FRIDAY...AFFECTING MORE OF SOUTH CENTRAL AND SOUTHEAST KANSAS. GOING
FORECAST LOOKS GOOD...SO NO SIGNIFICANT CHANGES MADE FOR THIS PERIOD.

SUNDAY-WEDNESDAY:
THE LARGE UPPER TROUGH WILL STILL BE SWINGING THROUGH THE REGION
INTO MONDAY...KEEPING PERIODIC CHANCES FOR PRECIPITATION THROUGH
THIS TIME. THEN SURFACE HIGH PRESSURE BRIEFLY BUILDS IN FOR TUESDAY
BEFORE ANOTHER SURFACE LOW COMES THROUGH. FOR NOW WILL KEEP THE
REMAINDER OF THIS PERIOD DRY...BUT PRECIPITATION CHANCES COULD VERY
WELL BE NEEDED AS TIME GETS CLOSER.

TEMPERATURES ARE EXPECTED TO GO FROM THE LOWER 70S ON SUNDAY AND
MONDAY TO THE UPPER 70S AND LOWER 80S ON TUESDAY AND WEDNESDAY. IT
DOES NOT LOOK LIKE ANY PERIODS OF SIGNIFICANT WINDS ARE ON TAP AT
THIS POINT.

SCHRECK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS WILL BE GUSTY SOUTH WINDS TODAY...AND T-STORM CHANCES
MAINLY IN CENTRAL KS THIS EVENING/OVERNIGHT. CNU/HUT/ICT WILL
CONTINUE TO EXPERIENCE STRONG SOUTHERLY WINDS THIS PM/EVE FROM
STRONG 850 WINDS AND DECENT PRESSURE GRADIENT. GUSTS OF 35-40 KT
POSSIBLE AT THOSE SITES. SCT STRONG T-STORMS EXPECTED TO DEVELOP
ACROSS CENTRAL KS THIS EVE IN RESPONSE TO LOW-LEVEL CONVERGENCE
AND ISENTROPIC LIFT...ALONG WITH LOW-LEVEL MOISTURE BEING DRAWN
BACK NWWRD. HAVE INCLUDED A TEMPO TS AT RSL AND SLN FOR MID-LATE
EVENING AS A RESULT. CONVECTION CHANCES MUCH LESSER FURTHER SOUTH.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  75  50  64 /  50  20  10  10
HUTCHINSON      59  72  46  66 /  70  20  10  10
NEWTON          68  72  48  62 /  60  20  10  10
ELDORADO        68  75  49  63 /  40  30  10  10
WINFIELD-KWLD   69  77  50  65 /  20  30  10  10
RUSSELL         49  65  38  67 /  70  20  10  10
GREAT BEND      51  67  39  65 /  70  20  10  10
SALINA          53  66  41  68 /  70  20  10  10
MCPHERSON       54  69  45  66 /  70  20  10  10
COFFEYVILLE     67  80  50  73 /  10  50  20  20
CHANUTE         68  79  48  71 /  10  50  20  20
IOLA            70  78  49  70 /  20  50  30  20
PARSONS-KPPF    67  80  50  72 /  10  50  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ049>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 29, 4:15 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT THU APR 29 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
415 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

VERY GUSTY WINDS WILL CONTINUE THIS EVENING OVER MOST OF THE
AREA. SEE THE LATEST WIND ADVISORY FOR DETAILS.

SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE ACROSS CENTRAL
KANSAS THIS EVENING. THESE STORMS WILL LIKELY BE SEVERE WITH HAIL
TO GOLF BALL SIZE AND DAMAGING WIND GUSTS. THE SEVERE THREAT IS
EXPECTED TO DIMINISH AFTER MIDNIGHT. THE MAIN SEVERE THREAT AREA
IS ROUGHLY NORTHWEST OF A LINE FROM HUTCHINSON TO MARION. STORMS
WITH SMALL HAIL AND GUSTY WINDS MAY DEVELOP LATER IN THE NIGHT
OVER THE FLINT HILLS AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS ARE EXPECTED ON FRIDAY...MAINLY ACROSS SOUTHEAST KANSAS.
SOME OF THESE MAY BE SEVERE...BUT THIS IS DEPENDENT ON THE
LOCATION OF THE FRONT WHICH WILL BE SIGNIFICANTLY INFLUENCED BY THE
AMOUNT OF STORMS THURSDAY NIGHT.

SLIGHT CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND
MAINLY FOR SOUTHEAST KANSAS. STORMS ALONG THE OKLAHOMA BORDER
SATURDAY EVENING COULD BE STRONG...WITH HAIL THE PRIMARY THREAT.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THE FIRST HALF OF NEXT
WEEK AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG
THUNDERSTORMS ARE POSSIBLE. PLEASE MONITOR LATER OUTLOOKS FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTHWEST
OF A LINE FROM HUTCHINSON TO MARION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/JMC/HOWERTON

In the hours before

Local storm report, Apr 29, 9:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             2 NW ASH GROVE          39.19N 98.38W
04/29/2010  E0.75 INCH       LINCOLN            KS   EMERGENCY MNGR

&&

CDJ
Local storm report, Apr 29, 9:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     SUSANK                  38.64N 98.77W
04/29/2010  E60 MPH          BARTON             KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Apr 29, 9:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     4 E GREAT BEND          38.36N 98.74W
04/29/2010  M52 MPH          BARTON             KS   TRAINED SPOTTER

&&

EPS
Local storm report, Apr 29, 9:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             4 NE WILSON             38.87N 98.42W
04/29/2010  E1.75 INCH       LINCOLN            KS   EMERGENCY MNGR

&&

CDJ
Local storm report, Apr 29, 9:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     3 NE WILSON             38.86N 98.43W
04/29/2010  E50 MPH          ELLSWORTH          KS   TRAINED SPOTTER

            RANGED FROM 40-50 MPH.

&&

EPS
Local storm report, Apr 29, 9:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             6 NE WILSON             38.89N 98.40W
04/29/2010  E1.75 INCH       LINCOLN            KS   TRAINED SPOTTER

            TRAINED SPOTTER ALSO MEASURED 55MPH WINDS CAUSING WIND
            DRIVEN HAIL.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:22 PM CDTSevere Thunderstorm WarningICTRussell38 min
Apr 29, 8:43 PM CDTSevere Thunderstorm WarningICTLincoln, Russell62 min
Apr 29, 8:51 PM CDTSevere Thunderstorm WarningICTBarton54 min
Apr 29, 8:58 PM CDTSevere Thunderstorm WarningICTBarton, Russell38 min
Apr 29, 9:19 PM CDTSevere Thunderstorm WarningICTEllsworth, Russell56 min
Apr 29, 9:42 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell63 min
Apr 29, 10:25 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice65 min
Apr 29, 10:45 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline60 min
Apr 29, 11:05 PM CDTSevere Thunderstorm WarningICTRice25 min
Apr 29, 11:26 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice54 min
Apr 29, 11:44 PM CDTSevere Thunderstorm WarningICTSaline31 min
Apr 30, 12:06 AM CDTSevere Thunderstorm WarningICTReno54 min
Apr 30, 12:26 AM CDTSevere Thunderstorm WarningICTRice29 min
Apr 30, 12:42 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno48 min
Apr 30, 1:00 AM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick33 min
Apr 30, 1:11 AM CDTSevere Thunderstorm WarningICTMcPherson, Marion23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.